STABILITY AND UNIQUENESS FOR A TURBULENCE MODEL OF BURGERS.

C. O. Horgan*, W. E. Olmstead

*Corresponding author for this work

Research output: Contribution to journalArticle

5 Scopus citations

Abstract

In his early work on mathematical models of turbulence, J. M. Burgers proposed a nonlinear system, coupling an ordinary and a partial differential equation, to simulate flow in a channel. The now well-known Burgers equation arose in his work from a simplification of this system. The original system has some interesting features not shared by the Burgers equation. This investigation establishes results on the stability of the ″laminar″ stationary solution and uniqueness of the nonstationary solution of the system.

Original languageEnglish (US)
Pages (from-to)121-127
Number of pages7
JournalQuarterly of Applied Mathematics
Volume36
Issue number2
DOIs
StatePublished - Jan 1 1978

ASJC Scopus subject areas

  • Applied Mathematics

Fingerprint Dive into the research topics of 'STABILITY AND UNIQUENESS FOR A TURBULENCE MODEL OF BURGERS.'. Together they form a unique fingerprint.

Cite this